Hi everyone, I'm 33 weeks pregnant and have a UTI, they presribed me nitrofurantion to take twice a day for 5 days. It's making me have stomach aches and pains, increased heart rate, and making me feel blah. I'm so scared its gonna hurt my baby... I keep trying to call doctors but they tell me it's fine. Can someone help me calm down? Or tell me what they think... Thankyou
Steph; This is a very safe medication to take when pregnant the only time you would not take this is if you are within a few weeks from the time your about to have the baby. And it is not to be taken while the baby is breast feeding. It has been around a long time without any problems with pregnant woman except at the end of the pregnancy. TO help the stomach upset make sure you take it with food or a glass of milk, It is known for this problem and I well bet that you are just upset about having to take any medication while pregnant. This well also cause your stomach upset and heart pound or race. okay yes I just noticed you said your 33 weeks pregnant so pleas don't worry this is not going to hurt the baby. Eat some crackers with it also to help with the stomach problems but it is always better to be safe than sorry in this case. You and the baby should be just fine. try and relax. Chuck1957 Your just being a great mom and making sure all is safe. But I have seen this used often during pregnancy and please make sure you finish the whole 5 days . Congratulations.
- Nitrofurantoin Information for Consumers
- Nitrofurantoin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Nitrofurantoin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 May 2012 • 1 answer
Posted 9 Jun 2013 • 1 answer
Nitrofurantoin - I have had aches and pains in my penis from this drug. Is that usual? I still have?
Posted 7 Nov 2014 • 2 answers
Posted 16 Mar 2016 • 7 answers
Posted 5 Nov 2016 • 0 answers